Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Kojima's eta-function for manifold links
in higher dimensions

Author: Gui-Song Li
Journal: Proc. Amer. Math. Soc. 125 (1997), 293-299
MSC (1991): Primary 57Q45
MathSciNet review: 1396986
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Kojima's $\eta $-function is generalized to give a new concordance invariant for certain two-component manifold links in higher dimensions. Examples are given of manifold links successfully distinguished by this generalized $\eta $-function but not by their Cochran derived invariants.

References [Enhancements On Off] (What's this?)

  • [1] T. Cochran, Geometric invariants of link cobordism, Comment. Math. Helv. 60 (1985), 291-311. MR 87f:57021
  • [2] D. Goldsmith, A linking invariant of classical link concordance, Lecture Notes in Mathematics, vol. 685, Springer-Verlag, Berlin and New York, 1978, pp. 135-170. MR 80h:57005
  • [3] S. Kojima and M. Yamasaki, Some new invariants of links, Invent. Math. 54 (1979), 213-228. MR 81b:57004
  • [4] H. Laufer, Some numerical link invariants, Topology 10 (1971), 119-130. MR 42:8473
  • [5] J. Levine, Knot modules I, Trans. Amer. Math. Soc. 229 (1977), 1-50. MR 57:1503
  • [6] J. Milnor, Isotopy of links, Algebraic Geometry and Topology: A Symposium in Honor of S. Lefshetz, Princeton University Press, Princeton, NJ, 1957, pp. 280-306. MR 19:1070c
  • [7] J. Milnor, Infinite cyclic coverings, Conference on the Topology of Manifolds, Prindle, Weber, and Schmit, Boston, MA, 1968, pp. 115-133. MR 39:3497
  • [8] K. Orr, Link concordance invariants and Massey products, Topology 30 (1991), 699-710. MR 93a:57025
  • [9] D. Ruberman, Concordance of links in $S^4$, Four Manifold Theory, Contemporary Mathematics, vol. 35, Amer. Math. Soc., Providence, RI, 1984, pp. 481-483. MR 86g:57017
  • [10] M. Saito, A note on cobordism of surface links in $S^4$, Proc. Amer. Math. Soc. 111 (1991), 883-887. MR 92a:57027
  • [11] N. Sato, Cobordisms of semi-boundary links, Topology Appl. 18 (1984), 225-234. MR 86d:57010

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 57Q45

Retrieve articles in all journals with MSC (1991): 57Q45

Additional Information

Gui-Song Li
Affiliation: Institute of Systems Science, Academia Sinica, Beijing 100080, China

Keywords: Manifold links, concordance, generalized $\eta$-function
Received by editor(s): July 11, 1995
Communicated by: Ronald Stern
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society